Tags

Type your tag names separated by a space and hit enter

[mTOR-induced pneumonitis in a 72-year-old patient after heart transplantation].
Dtsch Med Wochenschr. 2020 02; 145(3):189-194.DM

Abstract

HISTORY

A 72-year-old heart transplant recipient presented to the hospital with progressive dyspnea. His immunosuppressive therapy was switched to the mTOR-inhibitor everolimus. A few months before, due to a progressive decline in renal function. Primarily, a community-acquired pneumonia was suspected and an empiric antibiotic therapy was initiated. Despite antimicrobial treatment, an acute respiratory distress syndrome developed and mechanical ventilation became necessary.

INVESTIGATIONS

During the following extensive diagnostic a transbronchial lung biopsy was performed and histological analysis revealed a drug induced lung injury.

DIAGNOSIS

Based on the clinical and histological findings an everolimus induced pneumonitis was suspected.

TREATMENT AND COURSE

The drug was immediately discontinued and a high-dose steroid treatment was started, resulting in a significant improvement of respiratory function.

CONCLUSION

Everolimus-related interstitial pneumonitis represents a rare but important adverse effect of everolimus in immunosuppressed patients. Recognition of everolimus induced pneumonitis is of high clinical relevance and should be considered in all patients on everolimus presenting with respiratory symptoms of unknown origin.

Authors+Show Affiliations

Klinik für Gastroenterologie und Hepatologie, Universitätsklinikum Köln.Institut für Pathologie, Universitätsklinikum Köln.Klinik III für Innere Medizin, Herzzentrum der Universität zu Köln.

Pub Type(s)

Case Reports
Journal Article

Language

ger

PubMed ID

32018295

Citation

Kasper, Philipp, et al. "[mTOR-induced Pneumonitis in a 72-year-old Patient After Heart Transplantation]." Deutsche Medizinische Wochenschrift (1946), vol. 145, no. 3, 2020, pp. 189-194.
Kasper P, Göbel H, Michels G. [mTOR-induced pneumonitis in a 72-year-old patient after heart transplantation]. Dtsch Med Wochenschr. 2020;145(3):189-194.
Kasper, P., Göbel, H., & Michels, G. (2020). [mTOR-induced pneumonitis in a 72-year-old patient after heart transplantation]. Deutsche Medizinische Wochenschrift (1946), 145(3), 189-194. https://doi.org/10.1055/a-1008-7206
Kasper P, Göbel H, Michels G. [mTOR-induced Pneumonitis in a 72-year-old Patient After Heart Transplantation]. Dtsch Med Wochenschr. 2020;145(3):189-194. PubMed PMID: 32018295.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [mTOR-induced pneumonitis in a 72-year-old patient after heart transplantation]. AU - Kasper,Philipp, AU - Göbel,Heike, AU - Michels,Guido, Y1 - 2020/02/04/ PY - 2020/2/5/entrez PY - 2020/2/6/pubmed PY - 2020/7/16/medline SP - 189 EP - 194 JF - Deutsche medizinische Wochenschrift (1946) JO - Dtsch. Med. Wochenschr. VL - 145 IS - 3 N2 - HISTORY: A 72-year-old heart transplant recipient presented to the hospital with progressive dyspnea. His immunosuppressive therapy was switched to the mTOR-inhibitor everolimus. A few months before, due to a progressive decline in renal function. Primarily, a community-acquired pneumonia was suspected and an empiric antibiotic therapy was initiated. Despite antimicrobial treatment, an acute respiratory distress syndrome developed and mechanical ventilation became necessary. INVESTIGATIONS: During the following extensive diagnostic a transbronchial lung biopsy was performed and histological analysis revealed a drug induced lung injury. DIAGNOSIS: Based on the clinical and histological findings an everolimus induced pneumonitis was suspected. TREATMENT AND COURSE: The drug was immediately discontinued and a high-dose steroid treatment was started, resulting in a significant improvement of respiratory function. CONCLUSION: Everolimus-related interstitial pneumonitis represents a rare but important adverse effect of everolimus in immunosuppressed patients. Recognition of everolimus induced pneumonitis is of high clinical relevance and should be considered in all patients on everolimus presenting with respiratory symptoms of unknown origin. SN - 1439-4413 UR - https://www.unboundmedicine.com/medline/citation/32018295/[mTOR-induced_pneumonitis_in_a_72-year-old_patient_after_heart_transplantation] L2 - http://www.thieme-connect.com/DOI/DOI?10.1055/a-1008-7206 DB - PRIME DP - Unbound Medicine ER -